Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2020, 11:30 AM EDT for Hillsborough County, Manatee County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 11:30 AM EDT (15:30 UTC)
- Expired
- Jun 6, 2020, 12:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 15 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted.
590
WFUS52 KTBW 061530
TORTBW
FLC057-081-061600-
/O.NEW.KTBW.TO.W.0009.200606T1530Z-200606T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1130 AM EDT Sat Jun 6 2020
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
North central Manatee County in west central Florida...
South central Hillsborough County in west central Florida...
* Until noon EDT.
* At 1129 AM EDT, a thunderstorm capable of producing a tornado was
located near Parrish, or 15 miles east of Palmetto, moving north
at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Greater Sun Center around 1145 AM EDT.
Ruskin around 1155 AM EDT.
Other locations impacted by this tornadic thunderstorm include Little
Manatee River State Park, Wimauma, Lake Manatee State Park and Sun
City Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2746 8227 2745 8240 2778 8250 2779 8224
TIME...MOT...LOC 1529Z 174DEG 21KT 2758 8233
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW1 follow-up statement
874
WWUS52 KTBW 061546
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1146 AM EDT Sat Jun 6 2020
FLC057-081-061600-
/O.CON.KTBW.TO.W.0009.000000T0000Z-200606T1600Z/
Manatee FL-Hillsborough FL-
1146 AM EDT Sat Jun 6 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR NORTHERN
MANATEE AND SOUTHERN HILLSBOROUGH COUNTIES...
At 1146 AM EDT, a thunderstorm capable of producing a tornado was
located near Greater Sun Center, or 15 miles southwest of Fish Hawk,
moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Greater Sun Center around 1155 AM EDT.
Ruskin around 1205 PM EDT.
Other locations impacted by this tornadic thunderstorm include Sun
City Center, Little Manatee River State Park and Wimauma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2779 8240 2779 8224 2762 8227 2762 8237
2778 8241
TIME...MOT...LOC 1546Z 178DEG 17KT 2765 8233
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 9:00 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 6, 9:00 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
900 AM EDT Sat Jun 6 2020
.DISCUSSION...
Heaviest showers and an isolated thundestorm just south of the
area are lifting north right along the coast from Pasco county
south. Areas of light rain are in place elsewhere across the area.
Showers will continue to lift over the area through the morning,
with a few embedded thunderstorms also possible mainly in the
afternoon. Current forecast is on track with continued numerous to
widespread showers and isolated thunderstorms possible through the
weekend. Highs in the 80s this afternoon. Flood watch, Storm Surge
Watch for Hernando county north, and coastal flood statements/rip
current/high surf advisory all continue with no changes.
&&
.AVIATION...
A band of mainly heavy showers is moving north right along the
coast and will intermittently impact the terminals through the
morning. Generally E/SE flow will increase this afternoon and
become a bit more southerly across the southern terminals as the
chance for some thunderstorms increases.
&&
.MARINE...
SCA continues as the winds and seas continue to increase with
Cristobal in the central Gulf. E/SE flow continues across the
waters with seas of 10-12 feet. Winds and seas diminish Monday,
with ridging building in then through the rest of the period. No
major changes for the update.
&&
.Preliminary Point Temps/PoPs...
TPA 84 77 87 77 / 70 70 60 50
FMY 86 78 88 77 / 60 40 40 50
GIF 83 76 85 74 / 70 60 60 40
SRQ 85 77 88 76 / 70 60 60 50
BKV 84 73 87 73 / 70 70 70 40
SPG 85 78 88 77 / 70 70 60 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 PM EDT this afternoon through
Monday evening for Coastal Charlotte-Coastal Hillsborough-
Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.
Flood Watch through Sunday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
High Surf Advisory from 2 PM this afternoon to 2 PM EDT Monday
for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 2 PM EDT Monday for
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-Waters
from Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory from 2 PM this afternoon to 8 AM EDT Monday
for Coastal waters from Bonita Beach to Englewood FL out 20
NM-Coastal waters from Englewood to Tarpon Springs FL out
20 NM-Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...72/Noah
DECISION SUPPORT/RADAR...13/OglesbyHazardous weather outlook, Jun 6, 4:48 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 448 AM EDT Sat Jun 6 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-062100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 448 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FLOOD IMPACT... Numerous to widespread showers with isolated thunderstorms today will cause locally heavy rainfall. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...COASTAL FLOOD IMPACT... Conditions will be favorable for coastal flooding along the west coast of Florida beginning late tonight, mostly along the Nature Coast. A Storm Surge Watch is in effect for Levy, Citrus, and Hernando counties, and a Coastal Flood Statement is in effect for Pasco County south through Lee County. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches beginning this afternoon. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with seas of up to 10 feet will create hazardous boating conditions for small craft operators over the Gulf waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...FLOOD IMPACT... Locally heavy rainfall is expected again on Sunday. The heavy rain could produce flooding of low-lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...COASTAL FLOOD IMPACT... Conditions will be favorable for coastal flooding through Monday. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches through at least Monday. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with seas of up to 12 feet will create hazardous boating conditions for small craft operators over the Gulf waters through Monday. ...RIVER FLOOD IMPACT... The Manatee River near Myakka Head is forecast to reach flood stage by Sunday morning. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Special weather statement, Jun 6, 10:42 AM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1042 AM EDT Sat Jun 6 2020
FLZ165-265-061515-
Inland Lee-Coastal Lee-
1042 AM EDT Sat Jun 6 2020
...Funnel Clouds Possible in Lee County...
At 1039 AM EDT, a strong thunderstorm was located over North Naples,
or near Bonita Springs, moving north at 30 mph.
Locations impacted include...
Cape Coral, Fort Myers, Bonita Springs, Lehigh Acres, Southwest
Florida Airport, and Page Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm was developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Tampa Bay on
Facebook and Twitter.
LAT...LON 2633 8182 2633 8185 2634 8192 2661 8205
2673 8157 2642 8156 2642 8166 2632 8166
2632 8169 2631 8169 2631 8182
TIME...MOT...LOC 1439Z 165DEG 29KT 2625 8176
TBWSpecial weather statement, Jun 6, 11:11 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1111 AM EDT Sat Jun 6 2020
FLZ151-155-251-255-061545-
Inland Manatee FL-Coastal Manatee FL-Coastal Hillsborough FL-
Inland Hillsborough FL-
1111 AM EDT Sat Jun 6 2020
...Funnel Clouds Possible in Manatee and Hillsborough Counties...
At 1109 AM EDT, Doppler radar was tracking a strong thunderstorm near
Parrish, or 13 miles east of Palmetto, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm. Funnel
clouds are also possible.
Locations impacted include...
Tampa, Brandon, Fish Hawk, Greater Sun Center, Palm River-Clair Mel,
Macdill Air Force Base, Riverview, Ruskin, Parrish, East Lake-Orient
Park, Gandy, Ellenton, Feather Sound, South Tampa, Lake Manatee State
Park, University Of Tampa, Peter O Knight Airport, Boyette, Wimauma
and Valrico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm was developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Tampa Bay on
Facebook and Twitter.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2796 8265 2799 8224 2739 8222 2740 8247
2773 8257 2779 8251 2790 8263
TIME...MOT...LOC 1509Z 173DEG 25KT 2752 8235
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:00 PM EDT | River Flood Warning | TBW | Manatee | 66 hr |
| Jun 6, 2:36 AM EDT | Special Marine Warning | TBW | 39 min | |
| Jun 6, 3:13 AM EDT | Special Marine Warning | TBW | 47 min | |
| Jun 6, 7:50 AM EDT | Special Marine Warning | TBW | 55 min | |
| Jun 6, 10:35 AM EDT | River Flood Warning | TBW | DeSoto | 21 days |
| Jun 6, 10:35 AM EDT | River Flood Warning | TBW | Hillsborough | 71 hr |
| Jun 6, 10:42 AM EDT | Special Weather Statement | TBW | Lee | 33 min |
| Jun 6, 11:11 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee | 34 min |
| Jun 6, 12:00 PM EDT | Tornado Warning | TBW | Hillsborough | 13 min |
| Jun 6, 12:31 PM EDT | Special Weather Statement | TBW | Hillsborough | 44 min |
| Jun 6, 12:56 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 94 min |
| Jun 6, 2:20 PM EDT | Special Marine Warning | TBW | 25 min | |
| Jun 6, 2:24 PM EDT | Special Weather Statement | TBW | Sumter | 51 min |
| Jun 6, 2:57 PM EDT | Severe Thunderstorm Warning | TBW | Sumter | 33 min |
| Jun 6, 3:12 PM EDT | Special Weather Statement | TBW | Sumter | 48 min |
| Jun 6, 3:27 PM EDT | Tornado Warning | TBW | Citrus, Sumter | 33 min |
| Jun 6, 3:29 PM EDT | Special Marine Warning | TBW | 31 min | |
| Jun 6, 3:59 PM EDT | Special Marine Warning | TBW | 31 min | |
| Jun 6, 4:33 PM EDT | Special Marine Warning | TBW | 87 min | |
| Jun 6, 5:12 PM EDT | Special Marine Warning | TBW | 48 min | |
| Jun 6, 5:28 PM EDT | Special Weather Statement | TBW | Pinellas | 47 min |
| Jun 6, 5:29 PM EDT | Tornado Warning | TBW | Polk | 14 min |
| Jun 6, 5:52 PM EDT | Special Marine Warning | TBW | 23 min | |
| Jun 6, 5:52 PM EDT | Tornado Warning | TBW | Pinellas | 12 min |
| Jun 6, 6:04 PM EDT | Tornado Warning | TBW | Sumter | 7 min |
| Jun 6, 6:22 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 117 min |
| Jun 6, 6:32 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 43 min |
| Jun 6, 7:56 PM EDT | Special Weather Statement | TBW | Polk | 34 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.